College of Science and Health > Faculty & Staff > Faculty A-Z > Stefan Catoiu

Stefan Catoiu

  • Associate Professor, ​​​Noncommutative Algebra
  • ​PhD       
  • Mathematical Sciences
  • (773) 325-4669
  • ​Schmitt Academic Center, Room 526       
​Stefan Catoiu earned his PhD in mathematics in 1997 from the University of Wisconsin-Madison, where he worked under the guidance of Professor Donald Passman. Catoiu then spent two years as a Visiting Assistant Professor at Temple University in Philadelphia, before joining the faculty at DePaul University in 1999.
Catoiu's research area is non-commutative algebra, with particular focus on the representation theory of Lie algebras, enveloping algebras, Hopf algebras and quantum groups. He is also interested in applying abstract algebra to other areas like analysis (quantum derivatives) and number theory (zeta functions).

Selected publications:
  • Ideals of the enveloping algebra U(sl2)
    J. Algebra 202 (1998), 142-177.
  • Prime ideals of the enveloping algebra U(sl3)
    Comm. Algebra 28 (2000), no. 11, 981-1027.
  • On the nth quantum derivative
    J. London Math. Soc. 66 (2002), no. 2, 2656-2668. (with J. Marshall Ash and R. Rios-Collantes-De-Teran)
  • Telescoping, Rational-Valued Series, and Zeta Functions
    Trans. Amer. Math. Soc. 357 (2005), no. 8, 3339-3358. (with J. Marshall Ash)
  • Quantum Symmetric Lp-derivatives
    Trans. Amer. Math. Soc. 360 (2008), no. 2, 959-987. (with J. Marshall Ash)